Dr Bob - another "am I in the clear" question! Please Help!
Feb 27, 2010
Hey Doc - love your forum! I know what you're thinking...another "am I in the clear" question! I'll keep this brief because. But I had a possible exposure in April of last year. About 10 weeks after, I started experiencing changes in my body: lost 15 lbs in a month, swollen gland in neck, red spots on arms and torso, chronic fatigue, the list goes on and on. I had a negative EIA at 6 months. Still felt like crap. I then developed burning sensations in my mouth, lips and gums. Still very tired but eating well and gained weight back. Not convinced, I had another EIA and HIV 1 PCR RNA at 8 months. Both came back negative. In January I was hospitalized for 7 days with a blood clot in my lung. My WBC's were elevated for a few days and lymphocytes were low. Had numerous blood tests done and came to find that I had low Proteis S which could be caused by the Coumadin but I also learned that a Protein S deficiency could be a result of chronic infection (HIV). I'm still very scared. Still very tired, still the burning mouth and burning sensations in my thighs. Am I truly in the clear and can I go "wooo hooo?" What are your thoughts on the protein S issue? My body has never felt this way before and I am terrified. Please help! I will donate $25 to your wonderful cause. Thanks for your help!
Response from Dr. Frascino
You had a "possible exposure" in April 2009 and tested EIA negative at the six-month mark. That should have been the end of this story. Your negative six-month test is definitive, conclusive and WOO-HOO-able. Symptoms are notoriously unreliable in predicting who is and is not HIV infected. A negative HIV test outside the window period trumps "symptoms" each and every time.
Despite all this, you were "not convinced," so you got another negative EIA result plus an undetectable quantitative HIV plasma PCR RNA viral load at the 8 month mark. Well, those results were certainly no surprise and merely corroborated what we already knew at six months: HIV negative!
Your low Protein S is a consequence of your coumadin therapy, not chronic HIV disease. Why? Because you don't have HIV disease! (Did you forget again already?)
Stop worrying about a disease you could not possibly have and start WOO-HOO-ing!
Thanks for your donation to The Robert James Frascino AIDS Foundation (www.concertedeffort.org). It's very much appreciated.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Sore On Tongue An Acute Symptom Of HIV?
- Itchy Skin After Blowjob Sign Of HIV AIDS
- Night Sweats After Sex With Sex Worker Sign Of HIV AIDS
- Pain In Penis After Sex With Hooker What Are The Chances Of HIV
- After Being Exposed To Hpv How Long Does It Take For Signs Of Cervical Cancer To Appear
- Can Steroids Cause Vaginal Bleeding?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.